Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes black stool?

Answered by
Dr.
Dr. Mukund Savaskar

General Surgeon

Practicing since :1978

Answered : 3607 Questions

default
Posted on Mon, 9 Nov 2015 in Digestion and Bowels
Question: black stools but do not seem to include blood but may because of the colour
doctor
Answered by Dr. Mukund Savaskar 37 minutes later
Brief Answer:
Occult Blood with Black Stools/Under Investigation

Detailed Answer:
Brief Ans-Occult Blood with Black Stools/Under Investigation

Hi,Welcome for your query to HCM.
I studied your query and reviewed it with your health concerns.
Black stools indicate Upper Gastro-Intestinal-internal Bleeding and needs to be worried and cautious about its reasoning and its investigations.

To find the cause of black stool in your case-
Please give me More information as follows to be reviewed in next session,
for further reply and suggestions-
How long you are passing Black stools?
Any complaints of stomach burning and acid reflux?
Any chest burning and regurge of acid in throat and nasal passage in the past or lately ?
Any history of any other lung/ liver disease?
or Any history of Blood thinners like heparin/warfarrin for clots in veins or arteries in your body?
Any Iron medicined taken for anemia treatment?
Besides this any pain,discomfort/any history of alcohol excess?
Frequency of non-veg diet?

Give question-wise info,after which I would plan for its line of investigations.
Update any information about the old and current medicines and its illnesses ?

Await any further query in this regard,to be reviewed in next session?

Good Day!!
     
Dr.Savaskar, XXXXXXX Surgical Specialist
M.S.Genl-CVTS

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Mukund Savaskar 4 hours later
The replies to your questions are

1.How long approx 3 days

2.acid reflux ..a little

3.no chest burning

4.no history of other lung/liver desease

5.No blood thinners etc

6.No iron medicine

7.Some discomfort in stomach

8.no frequency of iron-veg diet

Discomfort as stated above in stomach and in rear passage.
doctor
Answered by Dr. Mukund Savaskar 39 minutes later
Brief Answer:
?Gastritis with internal blood oozing with Black stools/Under Investigation

Detailed Answer:
Brief Ans-?Gastritis with internal blood oozing with Black stools/Under Investigation

Hi,Ma'm,Thanks for the updated information.
I studied your updates and reviewed with context to the facts of first query of yours.
For your advanced age,stomach discomfort with black stools is a cause of concern for the medical doctors.
This stomach discomfort suggest internal bleeding/oozing from generalized Gastritis or from a Gastric Cancer- growth ulcer.

Hence I would suggest you to get the OGD scopy(Oesophago-Gastro-Duodenoscopy to fix the cause and site the gastric bleeding.
Get the MRCP(Magnetic Resonance Cholangio-Pancreaticography)-to fix any tumor pathology obstructing the ampula of vater or stricture of the distal common bile duct,which may be a cause of the internal bleeding in the middle duodenum.
Other causes of the internal bleed needs to be worked out with Gastro-enterologist,who would get the study of CT barium contrast images.


My Impression-
Based on 3 days history of your black stools with stomach discomfort,though black stool is a cause of worry, You should keep COOL, till the
Gastro-enterologist confirms the diagnosis by a series of tests as explained / indicated above , to rule out any cancerous hidden growth in upper GI upto caecum,which gives black stools.

Medical Treatment Suggested-
It is, only for your advanced age,that these investigations would be needed,if the black stool persists after the Medical treatment as suggested as follows-
Bland liquid Porridge diets
Avoid Spicy,non-veg diet,
Banana Milk shakes x
Plenty of fluids
Tab Zincovit C-/ and B-12 with Folic acid-to recoup the fast healing.
Proton Pump Inhibitors Like-Pantoprazole Tabs 1x 2 times per day x 2 weeks time

ALERTS-
You Should Not WORRY-till all the precautionary investigations are done from the experts as the need be,by a team of Gastro-enterologist / and endoscopist/ and Colonoscopist and General Internal Medicine Specialist.

Hope this reply would help you to plan further care of the black stools with stomach discomfort.Hope this reply would help you to plan treatment with your doctors as the need may be,in time to come.

Welcome for any further query in this regard,to be discussed in next session.

If you feel satisfied with this reply,Will appreciate YOU, to write excellent comments on your experience of My services,just to help needy patient visitors like YOU, at the HCM services.

Awaiting any further query in this regard.


Good Day!!
     
Dr.Savaskar, XXXXXXX Surgical Specialist
M.S.Genl-CVTS

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics ,   ,  

Recent questions on  Zincovit

doctor1 MD

i have too many acne and redness iam planning to take following medicines : Zincovit capsules....................pls advise dosage D3Up sachets .......pls advise dosage other options Calcikind, Calibest, Dboost, Devita Becosules-Z ..............pls advise dosage Seven Seas ..............pls advise dosage Bifilac capsules .............pls advise dosage Cobadex-CZS ......pls advise dosage Acneticin 4 capsules daily X 2 times per Regards,

doctor1 MD

Hi my 10 year old son is suffering from dry white spots/patches on his hands and wrists from last few days ...I am really concerned about him ...please help me determine what these spots could be and the treatment for the same ..thanks

doctor1 MD

Hi, My son (4 months old, 7.5 Kg) is suffering from loose motions from yesterday. He passed it 5 times a day. Currently we are giving nutrolin b syrup 2.5 ml three times a day. Will it be fine? Do I need to use any other medicine? One month back...

doctor1 MD

hi I have a 2.6 years old who had viral fever few weeks ago. his appetite gone for a toss since then. what syrup I can give him to increase the appetite as he looks weak but fully active. I have Zincovit , Betonin ATS syrup and practineEn as well....

doctor1 MD

Hi Doctor,
I am a 24 year old woman.
I have acne that was dormant for the last 2 years. It suddenly started reappearing around 2 months back. I started getting a lot of pimples and they left a lot of scars.
I consulted a dermatologist. She prescribed CNN 100 Minocycline tablet once a day, Deriva CMS gel at night and Zincovit tablet in the morning. She also prescribed Sebamed Cleansing foam for face wash.
My query is..is the Deriva CMS gel used to treat acne or for reduction of scars.
Also is the Minocycline tablet an antibiotic? Ive read somewhere that it is usually prescribed for a period of 6 months. Are there any side effects for this medicine? Also what does this medicine do for the skin?

Would appreciate your response.

doctor1 MD

My 91 year old mother who lives in San Diego, Ca. has been diagnosed with Labyrinthitis. She has seen an audiologist and she prescribed 6 predisone pills per day for 2 weeks. My mother is very sensitive to meds and only weighs 115 pounds. She lives by herself and until now she has been very independent. She is unable to hear out of one of her ears. How long does this last and what do you think her treatment should be.
YYYY@YYYY

doctor1 MD

Hi i have a bitter sweet taste in my throught for a few days already. Im defficient on Vitamin B12 and i havent take b12 for about 2 months now.The reason is i run out of the pills and aI forgot to get them. The taste in my throught taste like acid reflux , but i have been taking gaviscon and it is not helping. can you please tell me what it could be? Thanks